Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2022, 7:42 PM MDT for San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2022, 7:42 PM MDT (01:42 UTC)
- Expired
- Jul 26, 2022, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 143 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 3987 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WGUS55 KABQ 270142
FFWABQ
NMC047-270445-
/O.NEW.KABQ.FF.W.0113.220727T0142Z-220727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
742 PM MDT Tue Jul 26 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Hermits Peak Calf Canyon Burn Scar in...
Northwestern San Miguel County in northeastern New Mexico...
* Until 1045 PM MDT.
* At 742 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Hermits Peak Calf Canyon Burn Scar. Between
0.25 and 0.5 inches of rain have fallen. Additional rainfall
amounts up to 0.75 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact the Gallinas Creek
and Gallinas River drainage area including Porvenir Canyon, Arroyo
Pecos, Agua Zarca and Vegosa Creek. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Hermits
Peak Calf Canyon Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hermits Peak Calf Canyon Burn Scar.
* Some locations that will experience flash flooding include...
Las Vegas, El Porvenir, Montezuma, Storrie Lake State Park and
Gallinas.
This includes the following highways...
State Road 283 between Mile Markers 1 and 7.
State Road 65 between Mile Markers 1 and 14.
State Road 518 between Mile Markers 1 and 9.
Interstate 25 between Mile Markers 343 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Hermits Peak and Calf
Canyon fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3582 10553 3579 10544 3579 10539 3576 10535
3574 10520 3564 10520 3562 10519 3557 10521
3551 10527 3559 10536 3562 10534 3564 10535
3565 10541 3568 10543 3570 10553 3572 10556
3575 10557 3578 10556
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
152 follow-up statements
894
WGUS75 KABQ 270251
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
851 PM MDT Tue Jul 26 2022
NMC047-270445-
/O.CON.KABQ.FF.W.0113.000000T0000Z-220727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Miguel NM-
851 PM MDT Tue Jul 26 2022
...FLASH FLOOD WARNING FOR THE HERMITS PEAK CALF CANYON BURN SCAR
REMAINS IN EFFECT UNTIL 1045 PM MDT THIS EVENING FOR NORTHWESTERN
SAN MIGUEL COUNTY...
At 851 PM MDT, Doppler radar indicated light to moderate rain with
occasional thunderstorms persisting over the Gallinas River drainage
of the Hermits Peak Calf Canyon Burn Scar. Between 0.25 and 0.75
inches of rain have fallen in the last two hours, with additional
rainfall falling earlier this afternoon. Additional rainfall amounts
up to 0.25 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact the Gallinas Creek
and Gallinas River drainage area including Porvenir Canyon, Arroyo
Pecos, Agua Zarca and Vegosa Creek. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Hermits Peak Calf
Canyon Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hermits Peak Calf Canyon Burn Scar.
Some locations that will experience flash flooding include...
Las Vegas, El Porvenir, Montezuma, Storrie Lake State Park and
Gallinas.
This includes the following highways...
State Road 283 between Mile Markers 1 and 8.
State Road 65 between Mile Markers 1 and 14.
State Road 518 between Mile Markers 1 and 10.
Interstate 25 between Mile Markers 343 and 348.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Hermits Peak and Calf
Canyon fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3582 10553 3579 10544 3579 10539 3576 10535
3574 10520 3564 10520 3562 10519 3557 10521
3551 10527 3559 10536 3562 10534 3564 10535
3565 10541 3568 10543 3570 10553 3572 10556
3575 10557 3578 10556
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
34893
WGUS75 KABQ 270441
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1041 PM MDT Tue Jul 26 2022
NMC047-270451-
/O.EXP.KABQ.FF.W.0113.000000T0000Z-220727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Miguel NM-
1041 PM MDT Tue Jul 26 2022
...FLASH FLOOD WARNING FOR THE HERMITS PEAK CALF CANYON BURN SCAR
WILL EXPIRE AT 1045 PM MDT THIS EVENING FOR NORTHWESTERN SAN MIGUEL
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT for portions of
central, north central, northwest, and west central New Mexico.
LAT...LON 3582 10553 3579 10544 3579 10539 3576 10535
3574 10520 3564 10520 3562 10519 3557 10521
3551 10527 3559 10536 3562 10534 3564 10535
3565 10541 3568 10543 3570 10553 3572 10556
3575 10557 3578 10556
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:48 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 26, 5:48 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 548 PM MDT Tue Jul 26 2022 .AVIATION... 00Z TAF CYCLE... Scattered to numerous showers and thunderstorms will favor northern and western areas through this evening with scattered to isolated activity farther south and east, except for little or no convection on the southeast plains. Most of the activity will move toward the northwest to northeast at 5-15 mph. Locally heavy rainfall will be capable of producing wet microbursts with erratic wind gusts to 45 kt. After midnight convection will be more isolated and favor locations north of I-40. Another widespread round of showers and thunderstorms Wednesday afternoon and evening. && .PREV DISCUSSION...Issued by National Weather Service El Paso TX/Santa Teresa NM... .SYNOPSIS... Monsoonal weather pattern will continue across the area providing daily thunderstorm chances to much of the state. East Central and Southeast parts of the area will see the lowest chances while the northern and western parts of the state will see the highest chances for storms. Heavy rain and flash flooding will be the main concerns. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... A broad low-amplitude ridge covers much over the southeast CONUS with a monsoonal tap rotating around its western periphery with the focus extending from AZ curving NE from the Gila wilderness to the NE corner of the state. An UL disturbance was also noted across Northern Chihuahua with most of its influence across Southern NM, but it does appear to be causing some deformation across the forecast area, with storms beginning to develop across this deformation, especially across higher terrain. Dry air has wrapped into this low limiting precip chances across much of the east central into the southeast portion of the state. After sunset, thunderstorm coverage will begin to wane with most locations dry by midnight. Lingering deformation and small scale disturbances aloft may keep a few storms ongoing, however. Additionally, CAMs are suggesting a lingering outflow/front may help keep storms ongoing across the NE portion of the state. Otherwise, as we go into Wednesday, conditions look quite similar to what is seen for today (Tuesday). Moisture will continue to draw up around the high with the monsoonal tap more or less over the same location as Tuesday. Thus, expected scattered to numerous mountain storms with isolated to scattered lowland storms. Heavy rain and flash flooding will continue to be a concern, especially across burn scar areas. Further east into the Plains, storm chances will once again be limited to the northeast quarter of the state with chances waning farther south. Highs will remain hot well into the 90s to near 100. Roswell looks to add another tally to its 100 degree total. LONG TERM...(THURSDAY THROUGH NEXT TUESDAY)... By Thursday, the high looks to expand westward and may push some drier air into the Plains. This drier air will mainly be at mid and upper levels as surface dew points continue largely unchanged. Areas along and east of the Rio Grande, conditions will change very little, looking much like today and Wednesday. Of more notable interest, beginning Thursday evening, a cool front will begin slowly pushing south from CO, hanging up along the front range. This boundary will likely serve to focus and maintain convection toward the CO border. This front looks to retreat back north throughout the day Friday before making another southward push later in the afternoon and evening, aided by convection. Elsewhere, storm chances will largely remain unchanged. After Friday, the aforementioned front stops being a player in the weather, and then the forecast becomes rather static with little day-to-day variability. The eastern portion of the ridge becomes ill-defined while a new area of high pressure begins to form over NV. This will wedge the monsoonal plume in essentially an east-west alignment across the CWA. Temperatures won't be as hot, but the continue storm pattern will continue largely unchanged. BROWN && .FIRE WEATHER... No significant fire concerns are expected throughout the period as monsoonal moisture continues across the area. Each day will feature scattered to numerous mountain with isolated to scattered lowland storms. Further east across the Plains, storms will be mainly limited to the northeast while further south across the Pecos and toward Texas, highs will reach well into the 90s with min RH values into the upper teens. Storms will be fewest across this area. Little day to day change is expected though some drier air will work in from the east, which may reduce coverage some, especially east of the Rio Grande. A cool front will sag into the northern portion of the state, which will help focus showers and thunderstorms Thursday and Friday. Winds across the area will top out around 10 to 15 MPH each afternoon. BROWN && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for the following zones... NMZ202-204>206-208-211-214-215-226. &&
In the hours before
Local storm report, Jul 26, 6:22 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 SW GASCON 35.86N 105.48W
07/26/2022 SAN MIGUEL NM OTHER FEDERAL
MAESTAS CREEK OVERFLOWING ITS BANKS.
&&
34Local storm report, Jul 26, 6:45 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 4 SSE FLORA VISTA 36.75N 108.06W
07/26/2022 SAN JUAN NM PUBLIC
TWO VEHICLES WASHED AWAY AND ONE HOME
FLOODED. WAVES OF FLOODWATERS CONTINUE.
&&
34Local storm report, Jul 26, 7:28 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
728 PM MDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 ENE PONDEROSA PINES 35.00N 106.26W
07/26/2022 BERNALILLO NM PARK/FOREST SRVC
WATER OVER HIGHWAY 217 NEAR GREENRIDGE BLVD.
&&
34Local storm report, Jul 26, 7:35 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 SSE MAGDALENA 34.08N 107.22W
07/25/2022 SOCORRO NM COCORAHS
CUT TREES AND BRUSH LEFT BEHIND AFTER FOREST
THINNING IN THE MAGDALENA MTNS RUSHED
DOWNSTREAM IN UNNAMED CANYON, LEAVING A PILE
OF DEBRIS 6FT HIGH AND 20 FT WIDE.
FLOODWATERS AND DEBRIS TOOK OUT STEEL FENCE
POSTS AND BARBED WIRE, DAMAGED TRAILS AND
MOVED BOULDERS THAT WERE 200-300LBS.
&&
34Local storm report, Jul 26, 7:36 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
736 PM MDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 4 NW BLOOMFIELD 36.74N 108.03W
07/26/2022 SAN JUAN NM EMERGENCY MNGR
SAN JUAN EMERGENCY MANAGER REPORTS FLASH
FLOODING IN CROUCH MESA WITH WATER OVER
ROADWAYS AND AN RV WASHED OUT. TIME
ESTIMATED.
&&
15Local storm report, Jul 26, 7:39 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 PM MDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 4 NW LAMY 35.52N 105.93W
07/26/2022 SANTA FE NM COCORAHS
COCORAHS OBSERVER REPORTS 1.82 INCHES OF
RAIN IN THE PAST HOUR, FLOODING THE ARROYO
IN THEIR BACKYARD AND FORMING A LAKE.
&&
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:03 PM MDT | Flash Flood Warning | ABQ | San Juan | 117 min |
| Jul 26, 6:07 PM MDT | Areal Flood Advisory | ABQ | Sandoval, San Miguel, Santa Fe | 113 min |
| Jul 26, 6:17 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 118 min |
| Jul 26, 6:18 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 117 min |
| Jul 26, 6:45 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 3 hr |
| Jul 26, 7:08 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 112 min |
| Jul 26, 7:13 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jul 26, 7:24 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 3 hr |
| Jul 26, 8:16 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 3 hr |
| Jul 26, 8:38 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 3 hr |
| Jul 27, 2:18 AM MDT | Flood Watch | ABQ | Bernalillo, Catron, Cibola, Colfax, Lincoln, Los Alamos and 10 more | 22 hr |
| Jul 27, 11:53 AM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 5 hr |
| Jul 27, 12:18 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 27, 12:19 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 3 hr |
| Jul 27, 12:50 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jul 27, 1:02 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Jul 27, 1:05 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 25 min |
| Jul 27, 1:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 3 hr |
| Jul 27, 1:47 PM MDT | Special Weather Statement | ABQ | Valencia | 28 min |
| Jul 27, 2:01 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 3 hr |
| Jul 27, 2:05 PM MDT | Special Weather Statement | ABQ | Taos | 25 min |
| Jul 27, 2:13 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jul 27, 2:27 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 27, 2:40 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Jul 27, 2:49 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 27, 3:10 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Jul 27, 3:12 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Jul 27, 3:19 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 27, 3:21 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jul 27, 3:45 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
| Jul 27, 3:59 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 3 hr |
| Jul 27, 4:11 PM MDT | Special Weather Statement | ABQ | Los Alamos | 34 min |
| Jul 27, 4:18 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 3 hr |
| Jul 27, 4:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 3 hr |
| Jul 27, 4:37 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 27, 4:47 PM MDT | Special Weather Statement | ABQ | San Juan | 28 min |
| Jul 27, 4:49 PM MDT | Special Weather Statement | ABQ | Sandoval | 26 min |
| Jul 27, 4:57 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 27, 5:10 PM MDT | Special Weather Statement | ABQ | Quay | 35 min |
| Jul 27, 5:26 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 27, 5:46 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 27, 5:53 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.